MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ACCESS TRAY; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC ARROW ACCESS TRAY; ANESTHESIA CONDUCTION CATHETER
Catalog Number JC-05400-E
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn # (b)(4).
 
Event or Problem Description
It was reported that: "postpartum patient who received evaluation from an anesthesiologist , who performed the epidural catheter removal on which presents rupture, leaving a fragment of the catheter in the left foraminal location in l3/l4 in contact with the l3 emerging root, according to a lumbar spine ct scan report." awaiting additional information from the customer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4), the reported complaint of epidural catheter breaking during removal was confirmed based upon the investigation of the sample received.The customer returned one flat filter, one catheter adapter and one epidural catheter piece.The returned components were visually examined with and without magnification.Visual and dimensional examination of the returned catheter piece revealed signs of stretching.The extrusion and coil wire are extremely stretched at the likely most distal end of the catheter as the distal tip is not intact and was not returned.The returned catheter appears used as biological material can be seen between the inner coils and adhesive material can be seen on the outer extrusion.The ifu for this product warns the user not to apply additional tension if the catheter begins to stretch as there is a risk for separation.A device history record review was performed on the epidural catheter with no relevant findings.Based upon the condition of the sample received and the observed evidence of the extrusion and coil wire stretching at the distal end, unintentional user error caused or contributed to this event.

Brand Name
ARROW ACCESS TRAY
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20342759
Report Number3006425876-2024-00949
Device Sequence Number15440100
Product Code BSO
UDI-Device Identifier30801902126420
UDI-Public(01)30801902126420(11)230817(17)250731(10)71F23H0889(21)
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue NumberJC-05400-E
Device Lot Number71F23H0889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age27 YR
Patient SexFemale